|Kaletra and Diarrhea
Feb 18, 2009
I'm taking Kaletra+ Epivir+Viread , for longer than a 2 Years' my Vl is undetectable since then, and my CD4 750 , but from the very beginning I'm suffering continuous gut troubles, Diarrhea, gas,etc. Last Month I got 3 times fecal test for Parasites as Criptosporosis , and the 3 tests where negative! My HIV med recomended me to switch to Prezista,Truvada, Norvir...and I wander..because I suffered diarrheas with Norvir before!! If I have troubles with the new meds..shall I go back to Kaletra??
| Response from Dr. Henry
Yes you could likely go back to Kaletra in the setting you described. If you have no history of drug resistance then alternatives to ritonavir boosted PIs in the setting of viral suppression such as efavirenz, nevirapine, raltegravir could be considered. Oat bran, calcium supplements, yogurt with live cultures, and anti-diarrheal meds variably help some patients with ritonavir/PI related diarrhea. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.